Terrible Anxiety - could it be Lexapro?

Discussion in 'Fibromyalgia Main Forum' started by Empower, Dec 3, 2008.

  1. Empower

    Empower New Member

    Hi all

    I have been having terrible anxiety lately, not sure why. Then, I started Lexapro (less than 1/4 of 10 mg tablet

    My anxiety is much worse! (only on my third day)

    Could it be the Lexapro?
  2. zenouchy

    zenouchy Member

    Sorry about your terrible anxiety. I would suggest calling the doc that prescribed the Lexapro and let him/her know what about the anxiety. Any time you feel a noticeable adverse change in symptoms after taking a prescription med, you should tell your doc and let him/her help you determine if the med is causing it. Even after 3 days, meds can cause adverse side effects. I've tried lots of RX meds before finding ones that work well for me, so I can relate to what you are going through!

    Good luck and feel better!

  3. greatgran

    greatgran Member

    Sorry, you are having terrible anxiety, anxiety is Terrible.. I took Lexapro only 5mg and on my first day I had the most horrible panic attack, I thought my heart was going to beat out of my chest. So thinking it was me I took another one the next day and Yes my anxiety was terrible. So that was it for me, I can't say for sure it was the lexapro since I have anxiety but with the medicine it was much worse.

    Check with your doctor, if you have a good one or the pharmcist . My doctor thinks its all me not the medicine but I disagree.

    I just can't handle antidepressants , wish I could.

    Good luck and keep us posted.

  4. wendysj

    wendysj New Member

    Hi Empower,

    I was wondering how you were doing. I take 10 mg of Lexapro and have now for over a year. When I first started taking it, I think it made me a little more jittery. But after two weeks, it changed my life for the better. If I miss it for more than a two days now, I can really tell a difference in my anxiety levels. My sister, however, had anxiety so bad when she took it she stopped taking it immediately.

    We're all different. Just wanted to check on your progress.

    Hope you're feeling better.

  5. Empower

    Empower New Member

    Well, this is about my 4th day on it.....I feel a tad better (as far as the anxiety

    I do something my doctor would flip if he knew - I break off a tiny tiny bit of the tablet, (like 1/64) and take that -

    I am sooooooo sensitive to meds, so this is the ONLY way I can do it

    Did you have any problems with weight gain?? I gain almost 20 lbs on Effexor XR and just started to lose
  6. wendysj

    wendysj New Member

    I think it's okay if you slowly work up to the full tablet. That should help your body adjust to it slowly.

    I have not had any weight gain. I don't recall anyone stating they gain weight on Lexapro. I'm not taking Lyrica or anything else though. My doctor has me on an excercise/sleep program. (She didn't seem to think any medicines like neurontin/Lyrica would help.) I heard those make you gain weight.

    I hope you are able to excercise some... It hurts like he** but the doctor and others really say it helps. I started out doing 5 minutes on the Elliptical. (I bought the Elliptical from Wal-Mart for $200.) I'm now doing 10 minutes...

    Good luck with the Lexapro.

  7. Engel

    Engel New Member

    I could not tolerate Lexapro at all. Another one left me feeling suicidal (can't think of the name right now). I have done OK on Zoloft now for quite a while.